Remote Access St. Petersburg Mathematical Journal

St. Petersburg Mathematical Journal

ISSN 1547-7371(online) ISSN 1061-0022(print)

 
 

 

Decomposition of transvections: An algebro-geometric approach


Author: V. Petrov
Translated by: The AUTHOR
Original publication: Algebra i Analiz, tom 28 (2016), nomer 1.
Journal: St. Petersburg Math. J. 28 (2017), 109-114
MSC (2010): Primary 20G35
DOI: https://doi.org/10.1090/spmj/1440
Published electronically: November 30, 2016
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A simple and uniform algebro-geometric proof is given for the decomposition of transvections for Chevalley groups in minuscule representations.


References [Enhancements On Off] (What's this?)

  • 1. P. Brosnan, On motivic decompositions arising from the method of Bialynicki-Birula, Invent. Math. 161 (2005), no. 1, 91-111. MR 2178658
  • 2. V. Chernousov, S. Gille, and A. Merkurjev, Motivic decomposition of isotropic projective homogeneous varieties, Duke Math. J. 126 (2005), no. 1, 137-159. MR 2110630
  • 3. A. Stepanov and N. Vavilov, Decomposition of transvections: a theme with variations, K-theory 19 (2000), no. 2, 109-153. MR 1740757
  • 4. N. A. Vavilov, A third look at weight diagrams, Rend. Sem. Mat. Univ. Padova 104 (2000), 201-250. MR 1809357
  • 5. -, Structure of Chevalley groups over commutative rings, Nonassociative Algebras and Related Topics (Hiroshima, 1990), World Sci. Publ., River Edge, NJ, 1991, pp. 219-335. MR 1150262
  • 6. -, Decomposition of unipotents for $ \mathrm E_6$ and $ \mathrm E_7$: $ 25$ years after, Zap. Nauchn. Sem. S.-Peterburg. Otdel. Mat. Inst. Steklov. (POMI) 430 (2014), 32-52. (Russian)
  • 7. N. A. Vavilov and E. B. Plotkin, Chevalley groups over commutative rings. I. Elementary calculations, Acta Appl. Math. 45 (1996), no. 1, 73-115. MR 1409655
  • 8. N. A. Vavilov and M. R. Gavrilovich, $ \mathrm A_2$-proof of structure theorems for Chevalley groups of types $ \mathrm E_6$ and $ \mathrm E_7$, Algebra i Analiz 16 (2004), no. 4, 54-87; English transl., St. Petersburg Math. J. 16 (2005), no. 4, 649-672. MR 2090851
  • 9. N. A. Vavilov, M. R. Gavrilovich, and S. I. Nikolenko, The structure of Chevalley groups: a proof from The Book, Zap. Nauchn. Sem. S.-Peterburg. Otdel. Math. Inst. Steklov. (POMI) 330 (2006), 36-76; English transl., J. Math. Sci. (N.Y.) 140 (2007), no. 5, 626-645. MR 2253566
  • 10. N. A. Vavilov and V. G. Kazakevich, Decomposition of transvections for automorphisms, Zap. Nauchn. Sem. S.-Peterburg. Otdel. Mat. Inst. Steklov. (POMI) 365 (2009), 47-62; English transl., J. Math. Sci. (N.Y.) 161 (2009), no. 4, 483-491. MR 2749134
  • 11. -, More variations on the decomposition of transvections, Zap. Nauchn. Sem. S.-Peterburg. Otdel. Mat. Inst. Steklov. (POMI) 375 (2010), 32-47; J. Math. Sci. (N.Y.) 171 (2010), no. 3, 322-330. MR 2749273
  • 12. N. A. Vavilov and A. K. Stavrova, Basic reductions in the problem of the description of normal subgroups, Zap. Nauch. Sem. S.-Peterburg. Otdel. Mat. Inst. Steklov. (POMI) 349 (2007), 30-52; J. Math. Sci. (N.Y.) 151 (2008), no. 3, 2949-2960. MR 2742853

Similar Articles

Retrieve articles in St. Petersburg Mathematical Journal with MSC (2010): 20G35

Retrieve articles in all journals with MSC (2010): 20G35


Additional Information

V. Petrov
Affiliation: St. Petersburg State University, Chebyshev Laboratory, 29B 14th line V.O., 199178 St. Petersburg, Russia
Email: victorapetrov@googlemail.com

DOI: https://doi.org/10.1090/spmj/1440
Keywords: Decomposition of unipotents, minuscule representations
Received by editor(s): July 24, 2015
Published electronically: November 30, 2016
Additional Notes: This work is supported by Russian Science Foundation, grant 14-11-00297
Article copyright: © Copyright 2016 American Mathematical Society

American Mathematical Society